Author Topic: Severe stomach or intestinal gas due to withdrawal?  (Read 4612 times)

[Buddie]

Severe stomach or intestinal gas due to withdrawal?
« on: April 11, 2011, 12:10:22 pm »
Has anyone experienced serious bloating and pain due to gas forming in the stomach or elsewhere in the digestive tract which was due to benzodiazepine withdrawal?  I seem to have developed a stomach sickness of some type and am going to the doctor tomorrow but he may not find anything.  Once before I asked about this and was told it was just a 'nervous stomach'.  This time, I hope that's all it is to be honest, but I would still like to know if it can sometimes be a withdrawal symptom.  If it's anxiety then I'll just probably have to find a non-drug way of dealing with it.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Severe stomach or intestinal gas due to withdrawal?
« Reply #1 on: April 11, 2011, 12:53:59 pm »
I had this issue during wd. I had severe stomach pain. I had gastritis. Cocanut water helped a great deal.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Severe stomach or intestinal gas due to withdrawal?
« Reply #2 on: April 11, 2011, 12:55:47 pm »
Hi Greg
Yes I suffered with bloating and stomach problems last year when I cut a bit more than usual, I mentioned it to the doctor and ended up going for a colonoscopy, where they found nothing wrong.
Are you still tapering or are you benzo free. I think alot of us have stomach issues with this stuff, either heartburn or bloating, and it really is painful. You could ask the doctor to put your mind at rest, but am sure it will pass   :laugh: eventually.
Luv [...]
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Severe stomach or intestinal gas due to withdrawal?
« Reply #3 on: April 11, 2011, 01:36:53 pm »
If you'll type benzo belly into the search function, you'll find many threads on the subject.  :sick:
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Severe stomach or intestinal gas due to withdrawal?
« Reply #4 on: April 11, 2011, 11:37:41 pm »
Thanks very much for the help and reassurance.  I keep losing sight of how many things are affected by these drugs and their withdrawal, not just anxiety and sleep but various physical things too.  I had tapered right off but had to go back to 10 mg Valium, now coming down again.  Original level was 20 mg (=1 mg Xanax).  Length of time taking Xanax or other benzo was 10+ years, with over 5 years on Xanax itself.  I'll still get this checked with the doctor in case it's some other problem but if nothing shows up then I'll know it's either benzo or anxiety related.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Severe stomach or intestinal gas due to withdrawal?
« Reply #5 on: April 12, 2011, 12:10:29 am »
Hi Greg,

There are alot of GABBA receptors in the gut.  Benzo belly lasted over 2 years for me.  Horrible bloating.  Many members have this as a symptom.  I also had constant mucusy diarrhea that lasted for months.  My stomach churned and gurgled for months, too. There were months of mega flatulence, too.   A heating pad makes the belly feel a bit better.  This will probably not last as long as mine so don't be so disheartened by my post.  Thank goodness nobody really knows me on here after telling my belly story. ;)

[...]  xo
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Severe stomach or intestinal gas due to withdrawal?
« Reply #6 on: April 13, 2011, 12:30:14 am »
Greg,

Gosh, yes! I am so sorry that you are having to deal with this problem. I hate it!

[...],

I'm wondering, did it ever get so bad that it felt difficult to breath or even walk? I've gotten to the point where I can barely eat anything without --literally-- blowing up like a balloon. I cut out sugar, wheat and other refined carbs, which has helped a bit. I'm just stuck right now in my taper because I can't imagine this problem getting worse! Right now, sometimes I have to literally just go lie down until my stomach relaxes or whatever. :-P
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Severe stomach or intestinal gas due to withdrawal?
« Reply #7 on: April 13, 2011, 01:53:53 am »
[...],

Yes, it got that bad.  The belly bloating pushes the diaphragm up which affects the lungs from expanding.  I didn't find any miracle cure for it.  It is just time, I guess  Please, don't let it stop your taper schedule as I doubt the belly problems won't get better until you are fully in the healing period.

[...]  xo
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Severe stomach or intestinal gas due to withdrawal?
« Reply #8 on: April 13, 2011, 11:54:59 am »
It most certainly could be due to withdrawal, but it never hurts to have things checked out. ;)
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Severe stomach or intestinal gas due to withdrawal?
« Reply #9 on: April 17, 2011, 07:47:03 pm »
Thanks, [...]. That makes sense. I can't wait until this is totally resolved. On the bright side, it is assisting me with my weight loss efforts.  ;)
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.